Department of Mathematics and Statistics

Sat Gupta
Professor
Associate Head

Sat

Office: Petty 126
Phone: 334-6285
Email address: sngupta@uncg.edu
Personal web page: www.uncg.edu/~sngupta/
Starting year at UNCG: 2004
Office hours: MW 1:00 p.m. - 2:00 p.m.

Education

Ph.D. in Statistics, Colorado State University (1987), Ph.D. in Mathematics, University of Delhi (1977)

Teaching

Fall, 2016
  • MAT 799-01 DTS (Dissertation)
  • MAT 802-01 DTS (Dissertation Extension)
  • STA 573-01 LEC (Theory of Linear Regression), MW 2:00-3:15, Petty Building 007
  • STA 651-01 LEC (Mathematical Statistics), MW 5:00-6:15, Petty Building 227
  • STA 667-01 IND (Statistical Consulting)
  • STA 698-01 IND (Project in Statistics)
  • STA 709-02 LEC (Topics in Computatnl Stats), T 12:30-1:30, Petty Building 007
Spring, 2017
  • MAT 799-05 DTS (Dissertation)
  • STA 652-01 LEC (Mathematical Statistics), MW 5:00-6:15, Petty Building 007
  • STA 667-01 IND (Statistical Consulting)
  • STA 690-01 SEM (Graduate Seminar), W 2:00-2:50, Nursing, Moore Building 328
  • STA 698-02 IND (Project in Statistics)
Summer Session 1, 2017
  • STA 108-01D WEB (Elementary Introduction to Probability and Statistics)

Research Interests

Statistics, Mathematical Biology
Current Students: Monika Goel, Qi Zhang, Jeong Sep Sihm, Tanja Zatezalo
Descendants: Arpad Szarka, Nicholas Stewart, Anna Tuck

Selected Recent Publications

  • Gupta, S., Shabbir, J. and Sehra, S. (2010). Mean and Sensitivity Estimation in Optional Randomized Response Models. Journal of Statistical Planning and Inference, Vol. 140, 2870-2874
  • Gupta, S., Mehta, S., Shabbir, J. and Dass, B. K. (2013). Generalized scrambling in quantitative optional randomized response models, Communications in Statistics - Theory and Methods, Vol. 42, No. 22, 4034-4042
  • Koyuncu, N., Gupta, S., and Sousa, R. (2014): Exponential Type Estimators of the Mean of a Sensitive Variable in the Presence of Non-Sensitive Auxiliary Information. Communications in Statistics – Simulation and Computation, Vol. 43, No. 7, 1583-1594
  • Sihm, J.S., Gupta, S. (2015): A Two-Stage Binary Optional Randomized Response Model. Communications in Statistics – Simulation and Computation, Vol. 44, No. 9, 2278 – 2296

Brief Bio

Dr. Gupta earned a Ph.D. in Mathematics from the University of Delhi (1977) and a Ph.D. in Statistics from Colorado State University (1987). He joined the UNCG faculty in 2004 after being at University of Southern Maine for 18 years. His research studies include sampling designs, time series forecasting, and biostatistics. He is founding editor of the Journal of Statistical Theory and Practice (http://www.tandfonline.com/loi/UJSP20)